New Mexico, 2010Heavy Snow in New Mexico, March 9 to 11, 2010
March 9 to 11, 2010 · NWS ABQ · 14 events in 14 counties and zones
Two quick hitting storms crossed New Mexico, the first one arrived late on the 9th and the second one early on the 11th. Temperatures were cold enough for mostly snow to fall, with widespread light to moderate amounts across western and northern portions of the state.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two quick hitting storms crossed New Mexico, the first one arrived late on the 9th and the second one early on the 11th. Temperatures were cold enough for mostly snow to fall, with widespread light to moderate amounts across western and northern portions of the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 9, 3:04 PM MST, 5 hours 56 minutes earlier.
Area forecast discussion, Mar 9, 3:04 PM MST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MST TUE MAR 9 2010
.DISCUSSION...
VERY ACTIVE AND COMPLICATED WEATHER PATTERN OVER THE NEXT FEW DAYS.
COLD FRONT NOW QUICKLY MOVING THROUGH ARIZONA...AND PASSED THROUGH
KFLG AROUND 2 HOURS OR SO AGO. TEMPERATURES QUICKLY PLUMMETTED INTO
THE 20S WITH HEAVY SNOW...AND A BIT OF LIGHTNING. THIS FRONT AND THE
ASSOCIATED PRECIPITATION IS EXPECTED TO EMBARK UPON THE WESTERN
BORDER AROUND 00Z. SURFACE TEMPERATURES ARE EXPECTED TO QUICKLY DROP
AS THE FRONT PASSES AND PRECIPITATION WILL SPEED UP THE SITUATION AS
AMBIENT DEWPOINT TEMPS ARE IN THE LOW 20S. THOUGH PRECIP MAY BEGIN
AS RAIN...IT WILL VERY QUICKLY CHANGE OVER TO SNOW. SNOW MAY BE
HEAVY AT TIMES ALONG THE MAIN FRONTAL BAND...AND IN ADDITION...WINDS
WILL BE FAIRLY BREEZY BEHIND IT...WHICH MAY CAUSE BLOWING AND
DRIFTING SNOW. THOUGH PRECIP WILL ONLY LAST 3 OR SO HOURS ACROSS
THE WEST...THE IMPACT WILL BE GREAT AS SNOW RATES WILL BE QUITE
HIGH. EARLIER ADDED THE WEST CENTRAL PLATEAU TO THE WINTER WX
ADVISORY...AND HAVE ALSO DECIDED TO ADD THE NORTHWEST PLATEAU AS
WELL...THOUGH CONFIDENCE IS NOT AS HIGH THAT MUCH OF THE AREA WILL
RECEIVE ADVISORY AMTS OF SNOW. FRONT WILL QUICKLY MARCH EASTWARD
THIS EVENING AND SNOW LEVELS WILL DROP TO THE VALLEY FLOORS. IT IS
POSSIBLE THAT PARTS OF ALBUQUERQUE MAY RECEIVE UP TO AN INCH OF
SNOW.
WILL UPGRADE THE WATCH TO A WARNING...AS WELL AS INCLUDE A FEW MORE
ZONES. BACK DOOR COLD FRONT AS WELL AS THE ASSOCIATED UPSLOPE FLOW
SHOULD ALLOW FOR THE GREATEST AMOUNTS TO BE IN THE SANGRE DE CRISTO
MOUNTAINS AS THEY SHOULD GET HIT FROM BOTH THE EAST AND THE WEST.
AS MENTIONED IN PREVIOUS DISCUSSIONS...700 MB TEMPS WILL DROP TO -8
TO -11C ACROSS THE WEST AND AROUND -7 OR -8C IN THE EAST...MORE THAN
COLD ENOUGH FOR SNOW...AND POTENTIALLY HIGH SNOW RATIOS...ESPECIALLY
ACROSS THE HIGHER TERRAIN. LOOKS INCREASINGLY LIKELY THAT THE
NORTHEAST WILL GET WARNING AMOUNTS...AND HAVE PUT THEM IN A WARNING
AS WELL. THOUGH THIS AREA WONT RECEIVE SNOW UNTIL LATER...THUS WILL
START THE WARNING AT 06Z. WILL ALSO SURROUND THE WARNINGS WITH
ADVISORIES.
THOUGH MOST OF THIS SNOW WILL COME WITH THIS FIRST UPPER LEVEL LOW
CROSSING THE STATE TONIGHT INTO WEDNESDAY MORNING...ANOTHER BAGGY
UPPER LEVEL TROUGH WILL QUICKLY SWING OVER THE STATE WEDNESDAY
EVENING. RATHER THAN ATTEMPTING TO SEPARATE THE EVENTS WITH REGARDS
TO HIGHLIGHTS...HAVE DECIDED TO EXTEND THE WARNINGS AND ADVISORIES
FOR THE NORTH ANOTHER FEW HOURS TO CAPTURE THE ADDITIONAL SNOW.
THEREFORE...THESE HIGHLIGHTS WILL RUN THROUGH 12Z THURSDAY. ITS
POSSIBLE THAT LATER SHIFTS WILL BE ABLE TO CANCEL AT LEAST THE
WESTERN PORTIONS OF THE WARNING BEFORE THIS TIME.
SO THATS THE WINTER HIGHLIGHTS...NOW FOR THE WIND. WELCOME TO
SPRING. AS SAID PREVIOUSLY...WINDS WILL BE QUITE STRONG BEHIND THE
FRONT...AND WILL CONTINUE INTO WEDNESDAY AFTERNOON HOURS AS THE
SURFACE LOW DEEPENS ACROSS NORTHEAST NM/CENTRAL PANHANDLES. THIS
COMBINED WITH SOME OF THE 50KT OF MOMENTUM AT 700MB MIXING
DOWN...SHOULD PROVIDE FOR A WINDY DAY. WILL ISSUE A WIND ADVISORY
TO HIGHLIGHT IT...THOUGH WOULDN'T BE SURPRISED TO SEE ONE OR TWO
SITES BRIEFLY HIT HIGH WIND CRITERIA.
A BREAK IN THE ACTION IS EXPECTED FRIDAY AND SATURDAY. THEN MODELS
CONTINUE TO DIVERGE FOR THE NEXT STORM SYSTEM ON SUNDAY. BOTH
MODELS...GFS AND EURO..ARE ADVERTISING A CLOSED LOW...BUT...IN VERY
DIFFERENT LOCATIONS. AS A COMPROMISE...SIDING WITH THE CANADIAN
WHICH BRINGS A CLOSED LOW OVER NORTHERN/NORTHEASTERN NM. HAVE
INTRODUCED SOME SMALL POPS ACROSS THE NORTH/NE IN THE EXTENDED.
34
&&
.AVIATION...
CONDITIONS WILL DETERIORATE FROM WEST TO EAST TONIGHT. QUITE A BIT
OF MVFR AND IFR CONDITIONS CURRENTLY EXIST ACROSS ARIZONA AND THIS
IS ASSOCIATED WITH THE NEXT PACIFIC SYSTEM. THESE TYPES OF
CONDITIONS WILL SPREAD INTO WESTERN NM THIS EVENING AND AFFECT
CENTRAL LOCATIONS BY LATE EVENING AND CONTINUE ACROSS PORTIONS OF
THE EAST...ESPECIALLY NORTHEAST HALF INTO WEDNESDAY. THERE WILL BE A
QUICK CHANGE OVER FROM RAIN/SNOW MIX TO SNOW ACROSS THE LOWER
ELEVATIONS AS THE COLD FRONT MOVES THROUGH TONIGHT. ALTHOUGH THE
TERMINAL FORECASTS INDICATE A 1 TO 2 HOUR DELAY. IN REALISTIC SENSE
IT COULD BE A MATTER OF 30 MINUTES SO KEEP THAT IN MIND. STRONG
GUSTS WILL ALSO ACCOMPANY THIS FRONTAL PUSH WITH STRONG WINDS
REMAINING ACROSS THE HIGHER RIDGETOPS THROUGH THE TONIGHT PERIOD.
RESIDUAL STRONG WINDS WILL CONTINUE ACROSS MOST OF THE SOUTHEAST
HALF OF THE FORECAST AREA THROUGH THE DAY PERIOD. GUSTS BETWEEN 30
TO 47 KT WILL BE POSSIBLE. AWW WINDS WILL MOST LIKELY AFFECT THE ABQ
AIRPORT TONIGHT...ALTHOUGH COULD BE FOR A BRIEF PERIOD AS WELL AS
ANOTHER CHANCE LATE MORNING INTO THE MID AFTERNOON.
NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z.
&&
.FIRE WEATHER...
UNSETTLED WEATHER PATTERN WILL CONTINUE WITH AN ACTIVE PACIFIC STORM
SYSTEM TRACK. THE NEXT IN A SERIES WILL IMPACT NEW MEXICO TONIGHT
AND CONTINUE INTO WEDNESDAY. A WEAKER DISTURBANCE WILL COME DOWN
FROM THE NORTH WEDNESDAY NIGHT AND CONTINUE TO IMPACT PORTIONS OF THE
STATE THROUGH THURSDAY AND MOST LIKELY THURSDAY NIGHT. TEMPERATURES
DURING THIS PERIOD WILL TREND DOWN QUITE CONSIDERABLY AND THIS WILL
ALSO RAISE HUMIDITY VALUES...AT LEAST ACROSS THE NORTHERN HALF.
SOUTHERN AREAS SHOULD SEE SOME DRY SLOTTING EFFECTS BUT WILL BE
MUTED SOME IN TERMS OF HUMIDITY DUE TO THE COOLER CONDITIONS. WINDS
WILL ALSO INCREASE WITH THE COLD FRONTAL PASSAGE TONIGHT AND
CONTINUE TO REMAIN FAIRLY BRISK MOST AREAS...ESPECIALLY SOUTHERN
HALF AND MOST OF THE EAST ON WEDNESDAY. AS A RESULT...VENTILATION
WILL BE RATED GOOD OR BETTER DURING THIS PERIOD. WETTING SNOW AND
PRECIPITATION RESULTS ARE EXPECTED ACROSS THE NORTHERN HALF OF THE
FORECAST AREA...ESPECIALLY ALONG INTERSTATE 40 NORTHWARD AND ALSO
INCLUDE THE NORTHEAST THIRD OVER THE NEXT 48 TO 60 HOURS.
BOTH THE ECMWF AND GFS PAINT A DRY SCENARIO WITH SHORTWAVE RIDGING
ON FRIDAY AS SURFACE HIGH PRESSURE SETS UP SHOP OVER THE FOUR
CORNERS AREA. TEMPERATURES SHOULD REMAIN COOLER ACROSS THE FORECAST
AREA WITH READINGS RANGING BETWEEN 5 TO 13 DEGREES BELOW NORMAL.
WEATHER MODELS DO INDICATE SOME MID LEVEL DRY SLOTTING...ESPECIALLY
AFFECTING THE MIDSLOPE AND HIGHER RIDGE AREAS ON FRIDAY. AS A
RESULT...HUMIDITY VALUES WILL LOWER...ESPECIALLY ACROSS THE SOUTH
WHERE THERE ISNT EXPECTED TO BE A FRESH SNOWPACK. WINDS ARE EXPECTED
TO TREND SOME ON FRIDAY ALTHOUGH SOME BRISK WINDS WILL REMAIN.
MIXING HEIGHTS WILL LOWER SO VENTILATION RATINGS WILL BE LOWER.
ESPECIALLY ACROSS WESTERN AND CENTRAL AREAS.
IT APPEARS THAT SATURDAY WILL REMAIN DRIER AHEAD OF THE NEXT PACIFIC
SYSTEM. WEATHER MODELS...SUCH AS THE GFS AND ECWMF CONTINUE TO BE AT
ODDS WITH EACH OTHER ON THE SYSTEM PASSAGE SATURDAY NIGHT INTO
SUNDAY BUT HAVE TO BELIEVE THE MORE BULLISH ECMWF AT THIS POINT.
ESPECIALLY SINCE IT NAILED THE CURRENT SYSTEM PASSAGE SEVERAL DAYS
OUT. WETTING PRECIPITATION WILL ONCE AGAIN BE A POSSIBILITY WITH
THIS SYSTEM PASSAGE. THE WIND FLOW WILL ALSO INCREASE AND AID THE
VENTILATION.
ONCE THE ABOVE MENTIONED SYSTEM PULLS OUT IT APPEARS THAT THERE
COULD BE A BRIEF BREAK IN THE ACTION. A RETURN TO DRIER CONDITIONS
SHOULD OCCUR SOMETIME DURING THE EARLIER HALF OF NEXT WEEK.
50
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 30 42 27 47 / 80 30 40 10
DULCE........................... 24 37 21 40 / 80 40 50 30
CUBA............................ 24 37 22 40 / 90 40 40 40
GALLUP.......................... 25 38 22 41 / 80 20 40 20
EL MORRO........................ 22 37 20 39 / 80 30 40 30
GRANTS.......................... 24 41 22 42 / 70 20 30 20
QUEMADO......................... 22 41 20 40 / 80 20 40 20
GLENWOOD........................ 26 52 28 52 / 70 10 20 10
CHAMA........................... 16 37 16 37 / 80 50 50 40
LOS ALAMOS...................... 24 41 22 41 / 70 30 30 40
PECOS........................... 23 41 21 40 / 60 40 30 40
CERRO/QUESTA.................... 21 39 17 39 / 70 70 50 50
RED RIVER....................... 18 32 13 30 / 80 80 50 50
ANGEL FIRE...................... 17 33 14 33 / 80 80 60 50
TAOS............................ 25 40 22 42 / 70 50 50 50
ESPANOLA........................ 29 46 28 48 / 60 30 30 40
SANTA FE........................ 23 41 22 40 / 60 40 30 40
SANTA FE AIRPORT................ 25 44 24 43 / 50 30 30 40
ALBUQUERQUE FOOTHILLS........... 30 47 28 47 / 60 20 20 30
ALBUQUERQUE HEIGHTS............. 31 49 29 48 / 50 10 20 20
ALBUQUERQUE VALLEY.............. 30 50 27 50 / 50 10 20 20
ALBUQUERQUE WEST MESA........... 31 51 28 49 / 50 10 20 20
LOS LUNAS....................... 31 53 29 51 / 40 10 10 20
RIO RANCHO...................... 31 50 29 48 / 50 10 20 20
SOCORRO......................... 32 54 31 53 / 30 5 5 5
SANDIA PARK/CEDAR CREST......... 25 43 23 41 / 60 20 30 30
MORIARTY/ESTANCIA............... 26 45 24 42 / 50 20 20 40
CLINES CORNERS.................. 24 41 22 38 / 40 20 20 50
GRAN QUIVIRA.................... 28 47 26 44 / 30 10 10 20
CARRIZOZO....................... 29 51 28 49 / 20 5 10 10
RUIDOSO......................... 28 43 25 42 / 20 10 10 20
CAPULIN......................... 23 39 18 39 / 80 80 50 20
RATON........................... 24 43 21 43 / 70 70 50 20
LAS VEGAS....................... 22 43 20 38 / 50 50 20 40
CLAYTON......................... 27 43 25 45 / 50 70 20 10
ROY............................. 28 46 26 44 / 40 50 20 20
CONCHAS......................... 32 55 28 45 / 30 20 10 30
SANTA ROSA...................... 30 54 29 46 / 20 10 10 40
TUCUMCARI....................... 31 53 27 45 / 10 20 10 40
CLOVIS.......................... 31 53 29 49 / 5 5 5 20
PORTALES........................ 32 55 30 51 / 5 5 5 20
FORT SUMNER..................... 33 57 29 50 / 10 5 10 40
ROSWELL......................... 36 64 33 55 / 5 0 0 20
PICACHO......................... 33 56 30 51 / 10 5 5 20
ELK............................. 30 50 28 47 / 10 5 10 20
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM TO 4 PM MST WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ533-535>538.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 5 AM MST
THURSDAY FOR THE FOLLOWING ZONES...NMZ529-531.
WINTER STORM WARNING FROM 11 PM THIS EVENING TO 5 AM MST THURSDAY
FOR THE FOLLOWING ZONES...NMZ527-528-530.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY
FOR THE FOLLOWING ZONES...NMZ517-518.
WIND ADVISORY FROM 8 PM THIS EVENING TO 4 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES...NMZ521>524-526-539-540.
WINTER WEATHER ADVISORY UNTIL 6 AM MST WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ501-502-505-506.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY
FOR THE FOLLOWING ZONES...NMZ503-504-510>516.
&&
34/50
Hazardous weather outlook, Mar 9, 5:32 AM MST, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 AM MST TUE MAR 9 2010
NMZ501>540-101300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
532 AM MST TUE MAR 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
MODERATE SNOW ACCUMULATIONS ARE EXPECTED ACROSS THE WEST CENTRAL
MOUNTAINS OF NEW MEXICO LATE THIS AFTERNOON THROUGH THE OVERNIGHT.
TOTAL SNOW ACCUMULATIONS WILL EXCEED FOUR INCHES ABOVE 8000 FEET.
UPPER LEVEL SYSTEM RESPONSIBLE FOR THE SNOW WILL TRACK ACROSS NEW
MEXICO TONIGHT...BRINGING THE POTENTIAL FOR SIGNIFICANT SNOWS TO
THE NORTHERN MOUNTAINS OF NEW MEXICO STARTING EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOWFALL TUESDAY NIGHT ACROSS THE NORTHERN MOUNTAINS WILL PERSIST
THROUGH WEDNESDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS MAY EXCEED
EIGHT INCHES ABOVE 7500 FEET. THE TRACK OF THE UPPER LEVEL SYSTEM
IS STILL UNCERTAIN...WHICH COULD HAVE AN IMPACT ON ACCUMULATIONS.
IN ADDITION...VERY WINDY CONDITIONS ARE LIKELY ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN...MAINLY ALONG AND SOUTH OF INTERSTATE
40. WILL SPEEDS COULD RANGE FROM 30 TO 40 MPH WITH GUSTS UP TO 60
MPH.
ADDITIONAL LIGHT TO POSSIBLY MODERATE SNOW IS EXPECTED WEDNESDAY
NIGHT AND THURSDAY...WITH THE BEST THREAT FOR ACCUMULATIONS BEING
CONFINED TO THE HIGHER TERRAIN.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.
DPORTER
Heavy Snow, Northwest Plateau
- When
- March 9, 9:00 PM MST to March 11, 12:00 AM MST
- Where
- Northwest Plateau forecast zone
- Reported by
- Trained Spotter
Two to six inches of snow was common across the Northwest Plateau, but up to 8 and 9 inches were reported around Farmington.
Heavy Snow, San Juan Mountains
- When
- March 9, 10:00 PM MST to March 11, 2:00 AM MST
- Where
- San Juan Mountains forecast zone
- Reported by
- Trained Spotter
Up to nine inches of snow fell in the San Juan Mountains.
Heavy Snow, Jemez Mountains
- When
- March 9, 10:00 PM MST to March 11, 2:00 AM MST
- Where
- Jemez Mountains forecast zone
- Reported by
- Public
While only six inches of snow was common across the Jemez mountains, up to 16 inches was reported over the highest terrain.
Heavy Snow, West Slopes of the Sangre de Cristo Mountains
- When
- March 10, 12:00 AM MST to March 11, 3:00 AM MST
- Where
- West Slopes of the Sangre de Cristo Mountains forecast zone
- Reported by
- Public
Up to 13 inches of snow fell across the West Slopes of the Sangre de Cristo mountains.
Heavy Snow, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River
- When
- March 10, 12:00 AM MST to March 11, 3:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
- Reported by
- Public
Seven to 18 inches of snow was reported across the Northern Sangre de Cristo Mountains Above 9500 feet.
Heavy Snow, Southern Sangre de Cristo Mountains Above 9500 Feet
- When
- March 10, 12:00 AM MST to March 11, 4:00 AM MST
- Where
- Southern Sangre de Cristo Mountains Above 9500 Feet forecast zone
- Reported by
- Public
Up to 20 inches of snow fell on the Southern Sangre de Cristo Mountains above 9500 feet.
Heavy Snow, Upper Rio Grande Valley
- When
- March 10, 12:00 AM MST to March 11, 12:00 AM MST
- Where
- Upper Rio Grande Valley forecast zone
- Reported by
- Public
Three to six inches of snow was common across the Upper Rio Grande Valley.
Heavy Snow, Lower Chama River Valley
- When
- March 10, 12:00 AM MST to March 11, 2:00 AM MST
- Where
- Lower Chama River Valley forecast zone
- Reported by
- Public
Two to seven inches of snow fell across the Lower Chama River Valley.
Heavy Snow, Far Northeast Highlands
- When
- March 10, 12:00 AM MST to March 11, 3:00 AM MST
- Where
- Far Northeast Highlands forecast zone
- Reported by
- COOP Observer
Up to 8 inches of snow fell across the Far northeast Plains.
Heavy Snow, East Slopes of the Sangre de Cristo Mountains
- When
- March 10, 2:00 AM MST to March 11, 4:00 AM MST
- Where
- East Slopes of the Sangre de Cristo Mountains forecast zone
- Reported by
- Public
Eight to 18 inches of snow was common across the East Slopes of the Sangre de Cristo Mountains.
Heavy Snow, Union County
- When
- March 10, 2:00 AM MST to March 11, 4:00 AM MST
- Where
- Union County forecast zone
- Reported by
- COOP Observer
Six to ten inches of snow was reported at several locations across Union County.
Heavy Snow, Santa Fe Metro Area
- When
- March 10, 8:00 AM MST to March 11, 4:00 AM MST
- Where
- Santa Fe Metro Area forecast zone
- Reported by
- Public
Three to five inches of snow was common across the Santa Fe Metro Area.
Heavy Snow, South Central Highlands
- When
- March 10, 6:00 PM MST to March 11, 8:00 AM MST
- Where
- South Central Highlands forecast zone
- Reported by
- Public
Ten to 20 inches of snow fell over the higher terrain of the South Central Mountains.
Heavy Snow, Sandia/Manzano Mountains
- When
- March 10, 8:00 PM MST to March 11, 6:00 AM MST
- Where
- Sandia/Manzano Mountains forecast zone
- Reported by
- Trained Spotter
Two to nine inches of snow fell across the Sandia/Manzano Mountains.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, March 9 to 31, 2010$1.9 million · 29 events
- Lightning Strike in Louisiana, March 9, 2010$100,000 · 1 event
- Flooding in Iowa, March 9 to 10, 2010$75,000 · 2 events
- Hail in Mississippi, March 9, 2010$27,000 · 1.75 in hail · 7 events
- Winter Weather in North Dakota, March 9 to 11, 201017 events
- Winter Weather in South Dakota, March 9 to 11, 20109 events
- Winter Weather in Colorado, March 9 to 11, 20109 events
- High Wind in California, March 9, 201067 kt wind · 3 events
- Heavy Snow in South Dakota, March 9 to 10, 20102 events
- Winter Weather in Utah, March 9 to 11, 20102 events
- Hail and Damaging Wind in Arizona, March 9, 2010$3,000 · 60 kt wind · 2 events
- Winter Storm in Utah, March 9, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 210584, 210585, 210588, 210590, 210592, 210593, 210600, 210602, 210611, 210596, 210612, 210605, 210610, 210609.